Alert archive / New Jersey / Small Craft Advisories in 2018
Small Craft Advisory 80, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Oct 1, 2018, 3:39 PM EDT. It took effect at Oct 2, 2018, 2:00 PM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Oct 1, 2018, 3:39 PM EDT (19:39 UTC)
- In effect from
- Oct 2, 2018, 2:00 PM EDT
- Expired
- Oct 3, 2018, 3:16 AM EDT
- In force
- 13 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
755 WHUS71 KPHI 011939 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 339 PM EDT Mon Oct 1 2018 ANZ450>455-020845- /O.NEW.KPHI.SC.Y.0080.181002T1800Z-181003T1200Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 339 PM EDT Mon Oct 1 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM TUESDAY TO 8 AM EDT WEDNESDAY... The National Weather Service in Mount Holly has issued a Small Craft Advisory, which is in effect from 2 PM Tuesday to 8 AM EDT Wednesday. * Winds...Southwest 10 to 20 kt with gusts up to 25 kt. * Seas...3 to 5 feet. * Location...New Jersey and Delaware coastal waters. * Timing...Tuesday afternoon and Tuesday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
4 follow-up statements
844 WHUS71 KPHI 020716 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 316 AM EDT Tue Oct 2 2018 ANZ450>455-022200- /O.EXT.KPHI.SC.Y.0080.181002T1800Z-181003T1400Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 316 AM EDT Tue Oct 2 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 AM EDT WEDNESDAY... * Winds...Southwest around 15 kt with gusts up to 25 kt. * Seas...4 to 6 feet. * Location...New Jersey and Delaware coastal waters. * Timing...This afternoon and tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ MPS
813 WHUS71 KPHI 021925 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 325 PM EDT Tue Oct 2 2018 ANZ450>455-030830- /O.CON.KPHI.SC.Y.0080.000000T0000Z-181003T1400Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 325 PM EDT Tue Oct 2 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT WEDNESDAY... * Winds...Southwest 10 to 20 kt with gusts up to 25 kt. * Seas...3 to 5 feet. * Location...New Jersey and Delaware coastal waters. * Timing...This afternoon and tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
927 WHUS71 KPHI 030339 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 1139 PM EDT Tue Oct 2 2018 ANZ450>455-031400- /O.CON.KPHI.SC.Y.0080.000000T0000Z-181003T1400Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 1139 PM EDT Tue Oct 2 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT WEDNESDAY... * Winds...Southwest 10 to 20 kt with gusts up to 25 kt. * Seas...3 to 6 feet. * Location...New Jersey and Delaware coastal waters. * Timing...Late tonight and Wednesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ MPS
899 WHUS71 KPHI 030716 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 316 AM EDT Wed Oct 3 2018 ANZ450>455-031400- /O.CAN.KPHI.SC.Y.0080.000000T0000Z-181003T1400Z/ /O.NEW.KPHI.SW.Y.0007.181003T0716Z-181003T1400Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 316 AM EDT Wed Oct 3 2018 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 10 AM EDT THIS MORNING... The National Weather Service in Mount Holly has issued a Small Craft Advisory for hazardous seas, which is in effect until 10 AM EDT this morning. * Seas...4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for hazardous seas means that waves are expected to be hazardous to small craft. Mariners should avoid shoaling areas. Long period swell can sharpen into large breaking waves in shoaling areas. It is not unusual for waves to break much farther from shoaling areas than is normally experienced. Remember...breaking waves can easily capsize even larger vessels. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Oct 1, 3:32 PM EDT, 7 minutes earlier.
Area forecast discussion, Oct 1, 3:32 PM EDT, 7 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
332 PM EDT Mon Oct 1 2018
.SYNOPSIS...
Low pressure will slide along a front currently located to our north
on Tuesday. As the low lifts off shore, the cold front may sink into
our region Tuesday night as it weakens. A second cold front is
expected to cross the northeast Thursday into Thursday night. In the
wake of that front, high pressure will build over our region to
start the weekend.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
A quasi-stationary front is sitting across NY state, just south of
Albany this afternoon. The front will drift north tonight as low
pressure moves across the Great Lakes.
Temperatures this afternoon are running mainly in the 70s to right
around 80 degrees. Temperatures will fall back into the 60s tonight
with some 50s across the higher northwest terrain.
With the close proximity of the front, we'll continue to mention
isolated showers across some of our northern zones, but only across
our northern border, basically the Poconos and Sussex County NJ.
With dewpoints in the lower to middle 60s, some fog is once again
expected to develop as is some stratocu like last night.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
As the above-mentioned low drifts east tomorrow, the front will sag
south once again and approach the region late in the day. SPC added
a slight risk area this afternoon for tomorrow that just touches
Berks, Lehigh, and Carbon. We've added some damaging wind wording as
anything that develops should be moving at a good clip.
Another above normal day (+6 to 10 degrees) expected with
temperatures in the 70s and lower 80s across the region.
Best chance of thunderstorms will enter the our Pocono and NW NJ
zones 18z or after and spread into the Lehigh Valley during the
afternoon rush.
Precipitable water values are less than 2.0 inches for a change. We
are not outlooked by WPC for widespread excessive rains.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
Summary: A series of fronts will bring some chances for
precipitation, though no day looks like a washout anywhere. The
biggest story of the long term though will be
Details:
Tuesday night...showers and thunderstorms remain possible,
primarily through the evening as the weakening front slides
through the area. As with Tuesday afternoon, model soundings
primarily west of the Delaware Valley depict a low CAPE/high
shear environment, which, if realized, could lead to a few
severe thunderstorms with damaging winds. However, the caveat
will be that the model soundings also depict a low to mid level
cap which could limit the severe potential within our area.
Wednesday...High builds in bringing dry conditions. Behind the
front, we are not expecting much in the way of cold air
advection, so temperatures should be well above normal, with
highs in the mid 70s to lower 80s for much of the area.
Thursday into Friday...A cold front is expected to push into
our region from the northwest on Thursday night. However, the
moisture associated with the front should be limited. The
potential for showers and thunderstorms is confined mainly to
areas to the northwest of the Interstate 95 Corridor.
Saturday through Monday...although there will be considerable
cold air advection behind the Thursday night front, temperatures
may still be slightly above normal, especially if a warm front
is able to build into the area on Saturday.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
Tonight...Mainly VFR to start, transitioning to MVFR. Light winds.
Tuesday...Mainly MVFR to start, transitioning to VFR. A chance of
showers and thunderstorms for KRDG and KABE after 16z and after 19z
across the Delaware Valley terminals.
Outlook...
Tuesday night...Mainly VFR. However, there is a chance of
evening showers and thunderstorms that could bring a brief
period of MVFR/IFR conditions. Southwest to west wind 6 knots or
less.
Wednesday...Mainly VFR. Northwest wind 5 to 10 knots.
Wednesday night...Mainly VFR in the evening. Some low clouds
and visibility restriction are possible after midnight. Variable
wind 5 knots or less.
Thursday...Some early morning low clouds and visibility
restrictions are possible, then mainly VFR. A chance of
afternoon showers and thunderstorms, mainly from around KRDG and
KABE northwestward. Southwest wind 5 to 10 knots.
Thursday night...Mainly VFR. A chance of evening showers and
thunderstorms, mainly from around KRDG and KABE northwestward.
West wind 5 to 10 knots becoming northwest.
Friday...Mainly VFR. Northeast wind 5 to 10 knots.
Saturday...Mostly VFR, though there is a small chance of showers
and thunderstorms at KRDG and KABE. Light and variable wind.
&&
.MARINE...
Conditions on all waters will remain below advisory levels tonight
into the first half of the day on Tuesday. Both winds and seas are
expected to elevate to marginal SCA conditions after 18z.
Outlook...
Tuesday night...A southerly wind with gusts near 25 kt on the
outer waters will lead to elevated seas on the coastal waters.
Wednesday through Thursday night...No marine headlines are
anticipated.
Friday and Saturday...A northeast wind around 10 to 15 knots
may cause waves to build to 5 feet on our ocean waters.
&&
.CLIMATE...
Preliminary September numbers.
AVG TEMP DPTR FM NORMAL | TOTAL DPTR FM NORMAL
Mount Pocono 62.1 +3.4 10.27 +4.91
Allentown 70.2 +6.2 6.65 +2.03
Reading 70.0 +4.7 8.03 +3.69
Trenton 71.1 +4.9 6.93 +2.66
Philadelphia 72.5 +3.3 9.76 +5.98
Wilmington 72.3 +4.5 6.22 +1.90
Atlantic City 73.3 +6.1 8.54 +5.39
Georgetown 75.1 +6.6 6.40 +2.27
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory from 2 PM Tuesday to 8 AM EDT Wednesday
for ANZ450>455.
&&
Synopsis...Johnson
Near Term...Kruzdlo
Short Term...Kruzdlo
Long Term...Johnson
Aviation...Iovino/Johnson/Kruzdlo
Marine...Iovino/Johnson/Kruzdlo
Climate...Hazardous weather outlook, Oct 1, 3:35 PM EDT, 4 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 335 PM EDT Mon Oct 1 2018 PAZ054-055-060>062-101-103-105-021945- Carbon-Monroe-Berks-Lehigh-Northampton-Western Chester- Western Montgomery-Upper Bucks- 335 PM EDT Mon Oct 1 2018 This Hazardous Weather Outlook is for east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This Afternoon and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Some storms Tuesday into Tuesday evening may be severe with a primary hazard of damaging winds. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ070-071- 102-104-106-021945- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset- Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester- Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Delaware-Philadelphia-Eastern Chester- Eastern Montgomery-Lower Bucks- 335 PM EDT Mon Oct 1 2018 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey and southeast Pennsylvania. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-021945- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 335 PM EDT Mon Oct 1 2018 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
Nearby
Small Craft Advisories in New Jersey, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.